Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 194, NWS Shreveport, LA

July 5, 2012Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2012, 3:30 PM CDT for Union County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 3:30 PM CDT (20:30 UTC)
Expired
Jul 5, 2012, 4:15 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Union County, AR

The radar

The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:40 PM CDTTSTM WND DMGEl Dorado, ARTREES AND POWERLINES DOWNED IN EL DORADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1591 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS54 KSHV 052030
SVRSHV
ARC139-052115-
/O.NEW.KSHV.SV.W.0194.120705T2030Z-120705T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  THIS INCLUDES THE CITY OF EL DORADO...

* UNTIL 415 PM CDT

* AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF EL
  DORADO...AND MOVING WEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WESSON...MOUNT HOLLY AND LISBON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3303 9298 3331 9297 3327 9260 3303 9241
TIME...MOT...LOC 2029Z 099DEG 17KT 3310 9259

$$

03
1 follow-up statement
951 
WWUS54 KSHV 052051
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT THU JUL 5 2012

ARC139-052115-
/O.CON.KSHV.SV.W.0194.000000T0000Z-120705T2115Z/
UNION AR-
351 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR UNION COUNTY...

AT 345 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR CATESVILLE...OR 7 MILES NORTHEAST OF JUNCTION CITY...MOVING WEST
AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWELL...WESSON...THREE CREEKS...HEW HOPE...MARYSVILLE...LISBON AND
CAIRO

LAT...LON 3306 9250 3303 9298 3331 9297 3328 9270
TIME...MOT...LOC 2051Z 099DEG 17KT 3312 9271

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:52 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 5, 2:52 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT THU JUL 5 2012

.DISCUSSION...
LINE OF CONVECTION ACROSS NORTH LOUISIANA AND SOUTHERN ARKANSAS DRIFTING
WESTWARD ALONG THE SOUTHERN PERIPHERY OF AN UPPER-RIDGE CENTERED
ACROSS MISSOURI. CONVECTION FORECAST TO CONTINUE THROUGH THE
REMAINDER OF THE AFTERNOON INTO THE EVENING...POSSIBLY REACHING AS
FAR WEST AS THE TEXAS STATE LINE.

UPPER-LEVEL TROUGH FORECAST TO DEEPEN ACROSS THE MISSISSIPPI
RIVER VALLEY OVER THE NEXT SEVERAL DAYS PROVIDING INCREASING RAIN
CHANCES FOR THE FOUR STATE REGION THROUGH THE WEEKEND INTO THE EARLY
PART OF NEXT WEEK. FOR THIS FORECAST PACKAGE MAINTAINED CHANCE
POPS THROUGHOUT THE DURATION FROM SATURDAY THROUGH TUESDAY.

AFTERNOON HIGH TEMPERATURES TO RANGE FROM THE LOW TO MID 90S
THROUGH THE WEEKEND WITH LOW TEMPERATURES IN THE MID 70S. WITH THE
PRESENCE OF A WEAK SURFACE BOUNDARY ACROSS THE REGION...WINDS
SHOULD REMAIN LIGHT.

ROBUST UPPER-LEVEL RIDGE REBUILDS TO THE WEST ON WEDNESDAY...
BRINGING SUBSTANTIAL CLEARING AND A MARKED WARMING TREND THROUGH
THE END OF THE FORECAST PERIOD. /05/

&&

.AVIATION...
THE FOUR STATE REGION WILL BE UNDER THE INFLUENCE OF HIGH
PRESSURE RIDGE ALOFT AND THE EAST TO WEST FLOW AROUND THE SOUTHERN
PERIPHERY OF THE HIGH. IN THE FLOW...GULF MOISTURE AND
DISTURBANCES ALOFT MOVING OVERHEAD ALONG WITH LATE AFTERNOON
HEATING WILL PRODUCE MAINLY VFR SCATTERED TO BROKEN CLOUDS RANGING
FROM AROUND 6 KFT TO 12 KFT AND ISOLATED CONVECTION. OUTFLOW FROM
UPSTREAM THUNDERSTORMS AND THE DISTURBANCES WILL PRODUCE ISOLATED
TO WIDELY SCATTERED THUNDERSTORMS THAT WILL BE ENDING DURING THE
EVENING...FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND
NORTHWEST AND NORTH CENTRAL LOUISIANA. WILL MENTION VCTS OR
POSSIBLE TEMPO IN THUNDERSTORMS FOR KTXK AND KSHV AND PROBABLY
VCTS FOR KELD AND KMLU SINCE BAND OF BROKEN CONVECTION LOOKS TO BE
WEST OF THESE TWO SITES BY TERMINAL ISSUANCE TIME. FOR
KSHV...KTXK...KLFK...AND KGGG LESS CONFIDENT OF CONVECTION BUT
WILL INCLUDE MENTION OF VCSH OR VCTS. FOR NOW WILL OMIT MENTION OF
SHOWERS OR THUNDERSTORMS FOR KTYR. IN AND NEAR THUNDERSTORMS THAT
DEVELOP THERE WILL BRIEF PERIODS OF MVFR FLIGHT CATEGORIES AND IN
LOCALLY HEAVY RAIN POSSIBLE IFR VISIBILITIES AND CEILINGS. SURFACE
HIGH CENTERED ALONG THE LOUISIANA COAST AND WILL BE PROVIDING
SOUTH TO SOUTHWEST WINDS OF LESS THAN 6 KNOTS OVERNIGHT THEN
INCREASE TO 5 TO 10 KNOTS AFTER 06/15 UTC. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  96  73  94  75 /  20  30  30  40  30
MLU  71  97  73  96  72 /  20  40  40  50  30
DEQ  72  99  73  97  71 /  10  20  20  40  30
TXK  73  98  73  95  73 /  10  20  20  40  30
ELD  72  98  73  97  71 /  20  30  30  40  30
TYR  73  96  74  94  75 /  10  20  20  40  30
GGG  73  96  73  93  73 /  10  30  30  40  30
LFK  73  94  72  93  73 /  20  40  40  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/05
Hazardous weather outlook, Jul 5, 11:46 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT THU JUL 5 2012

ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-
061700-
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1146 AM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
AND EVENING. LOCALLY HEAVY RAIN...AND STRONG GUSTY WINDS CAN BE
EXPECTED WITH ANY STORMS THAT DEVELOP. HOWEVER...MOST STORMS WILL
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL INCREASE TO SCATTERED IN COVERAGE
DURING THE WEEKEND. LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS
WILL BE POSSIBLE IN STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED FOR THIS
AFTERNOON AND TONIGHT.

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149-
150-061700-
SEVIER-HOWARD-LITTLE RIVER-MILLER-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-
1146 AM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL INCREASE TO SCATTERED IN COVERAGE
DURING THE WEEKEND. LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS
WILL BE POSSIBLE IN STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED FOR THIS
AFTERNOON AND TONIGHT.

05

In the hours before

Special weather statement, Jul 5, 2:46 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT THU JUL 5 2012

LAZ006-052045-
UNION-
246 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     FARMERVILLE...

AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A FEW STRONG THUNDERSTORMS NEAR FARMERVILLE AND OAKLAND...
MOVING NORTHWEST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
THUNDERSTORMS. DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE.

06
Special weather statement, Jul 5, 2:57 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT THU JUL 5 2012

ARZ073-052045-
UNION-
257 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTH CENTRAL ARKANSAS...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     CALION...EL DORADO...HUTTIG...LAPILE...LAWSON...LISBON...
     NORPHLET...STRONG...URBANA AND WESSON...

AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR URBANA...OR 12 MILES EAST OF EL
DORADO...MOVING WEST AT 15 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

03

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.